Vol. 18 (2012), no. 2

Operator-norm approximations of holomorphic one-parameter semigroups of contractions in Hilbert spaces

Yury Arlinskiĭ

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 101-110


We establish the operator-norm convergence of the Iosida and Dunford-Segal approximation formulas for one-parameter semigroups of the class $C_0$, gene ated by maximal sectorial generators in separable Hilbert spaces. Our approach is essentially based on the Crouzeix-Delyon theorem [8] related to the generalization of the von Neumann inequality.

The complex moment problem in the exponential form with direct and inverse spectral problems for the block Jacobi type correspondence matrices

Mykola E. Dudkin

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 111-139


We present a new generalization of the connection of the classical power moment problem with spectral theory of Jacobi matrices. In the article we propose an analog of Jacobi matrices related to the complex moment problem in the case of exponential form and to the system of orthonormal polynomials with respect to some measure with the compact support on the complex plane. In our case we obtain two matrices that have block three-diagonal structure and acting in the space of $l_2$ type as commuting self-adjoint and unitary operators. With this connection we prove the one-to-one correspondence between the measures defined on a compact set in the complex plane and the couple of block three-diagonal Jacobi type matrices. For simplicity we consider in this article only a bounded self-adjoint operator.

The Dirichlet problem for differential equations in a Banach space

M. L. Gorbachuk, V. I. Gorbachuk

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 140-151


In the paper, we consider an abstract differential equation of the form $\left(\frac{\partial^{2}}{\partial t^{2}}- B \right)^{m}y(t) = 0$, where $B$ is a positive operator in a Banach space $\mathfrak{B}$. For solutions of this equation on $(0, \infty)$, it is established the analogue of the Phragmen-Lindelof principle on the basis of which we show that the Dirichlet problem for the above equation is uniquely solvable in the class of vector-valued functions admitting an exponential estimate at infinity. The Dirichlet data may be both usual and generalized with respect to the operator $-B^{1/2}$.The formula for the solution is given, and some applications to partial differential equations are adduced.

Self-adjointness of Schrödinger operators with singular potentials

Rostyslav O. Hryniv, Yaroslav V. Mykytyuk

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 152-159


We study one-dimensional Schrödinger operators $S$ with real-valued distributional potentials $q$ in $W^{-1}_{2,\mathrm{loc}}(\mathbb R)$ and prove an extension of the Povzner-Wienholtz theorem on self-adjointness of bounded below $S$ thus providing additional information on its domain. The results are further specified for $q\in W^{-1}_{2,\mathrm{unif}}(\mathbb R)$.

Clark-Ocone type formulas on spaces of test and generalized functions of Meixner white noise analysis

N. A. Kachanovsky

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 160-175


In the classical Gaussian analysis the Clark-Ocone formula can be written in the form $$ F=\mathbf EF+\int\mathbf E_t\partial_t FdW_t, $$ where the function (the random variable) $F$ is square integrable with respect to the Gaussian measure and differentiable by Hida; $\mathbf E$ denotes the expectation; $\mathbf E_t$ denotes the conditional expectation with respect to the full $\sigma$-algebra that is generated by a Wiener process $W$ up to the point of time $t$; $\partial_\cdot F$ is the Hida derivative of $F$; $\int\circ (t)dW_t$ denotes the It\^o stochastic integral with respect to the Wiener process. This formula has applications in the stochastic analysis and in the financial mathematics. In this paper we generalize the Clark-Ocone formula to spaces of test and generalized functions of the so--called Meixner white noise analysis, in which instead of the Gaussian measure one uses the so--called generalized Meixner measure $\mu$ (depending on parameters, $\mu$ can be the Gaussian, Poissonian, Gamma measure etc.). In particular, we study properties of integrands in our (Clark-Ocone type) formulas.

Sturm type oscillation theorems for equations with block-triangular matrix coefficients

A. M. Kholkin, F. S. Rofe-Beketov

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 176-188


A relation is established between spectral and oscillation properties of the problem on a finite interval and a semi-axis for second order differential equations with block-triangular matrix coefficients.

On characteristic functions of operators on equilateral graphs

V. Pivovarchik, O. Taystruk

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 189-197


Known connection between discrete and continuous Laplacians in case of same symmetric potential on the edges of a quantum graph is used to construct characteristic functions of quantum graphs and to find some parameters of graphs using spectra of boundary value problems.

On commuting symmetric operators

S. M. Zagorodnyuk

↓ Abstract   |   Article (.pdf)

MFAT 18 (2012), no. 2, 198-200


In this paper we present some conditions for a pair of commuting symmetric operators with a joint invariant dense domain in a Hilbert space, to have a commuting self-adjoint extension in the same space. The remarkable Godic-Lucenko theorem allows to get a convenient description of all such extensions.

All Issues